Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 68, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 17, 2003, 8:44 AM CDT for Garland County, Hot Spring County, Arkansas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2003, 8:44 AM CDT (13:44 UTC)
- Expired
- Jun 17, 2003, 10:30 AM CDT
- In force
- 106 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Garland County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 171345
FFWLIT
ARC051-059-171530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
844 AM CDT TUE JUN 17 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
EASTERN GARLAND COUNTY IN CENTRAL ARKANSAS
* UNTIL 1030 AM CDT
* AT 840 AM CDT...DOPPLER WEATHER RADAR INDICATED THAT RAIN
CONTINUED ACROSS EASTERN GARLAND AND EASTERN HOT SPRING
COUNTIES...WITH EMBEDDED THUNDERSTORMS AS WELL. WHILE RAINFALL
RATES RATES HAD TAPERED OFF...STREET FLOODING WAS ALREADY
OCCURRING IN HOT SPRINGS AND MALVERN. ANY ADDITIONAL RAINFALL WILL
AGGRAVATE THE HIGH WATER SITUATION.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3464 9290 3459 9290 3459 9281 3450 9280
3450 9275 3447 9274 3446 9269 3415 9269
3419 9301 3477 9321 3477 9298 3463 9299
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:00 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 17, 4:00 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT TUE JUN 17 2003 UPPER TROF REMAINS IN THE AREA SET UP JUST TO THE WEST WHERE IT WILL ALLOW TROPICAL MOISTURE TO STREAM ACROSS MOST OF THE CWA. SOME SHOWERS AND THUNDERSTORMS PERSISTED THROUGH THE NIGHT IN THE SOUTH WHERE THE MOST FLOODING PROBLEMS HAVE BEEN. LITTLE CHANGE IN THE PATTERN INDICATED FOR TODAY. COVERAGE SHOULD INCREASE DURING THE DAY FROM HEATING AND SOUTHERN SECTIONS HAVE THE BEST CHANCE FOR MORE RAIN. FRONTAL BOUNDARY LOOKS LIKE IT HAS MOVED SOUTH OF THE AREA BUT THE SOUTH IS IN OVERRUNNING ZONE. ALTHOUGH OVERALL RAINFALL SHOULD NOT BE VERY HIGH...PATTERN IS FAVORABLE FOR MORE LOCALLY HEAVY RAIN AND DUE TO FLASH FLOODING IN SOME OF THE SOUTHERN COUNTIES OVER THE PAST COUPLE OF DAYS...WILL GO WITH A FLASH FLOOD WATCH FOR THE SOUTHERN TWO ROWS OF COUNTIES FOR TODAY. POPS WILL BE LIKELY IN THIS AREA. LOWER POPS STILL LOOK GOOD TO THE NORTH. COVERAGE SHOULD DECREASE WITH LOSS OF HEATING AND WILL KEEP POPS IN CHANCE CATEGORY FOR TONIGHT. SOUTH STILL COULD BE RIPE FOR FLASH FLOODING BUT WILL LET DAY SHIFT MONITOR SITUATION DURING THE DAY TO SEE IF THE WATCH WOULD NEED EXTENDING. FOR WEDNESDAY... ETA MOVES SHORT WAVE JUST ENOUGH TO THE EAST THAT RAIN SHOULD DECREASE ACROSS THE AREA. HOWEVER...THE GFS HOLD THE AXIS TO THE WEST. UNTIL I SEE GOOD EVIDENCE THE SHORT WAVE WILL BEGIN TO MOVE...WILL LEAN MORE WITH THE SLOWER GFS. WILL GO WITH 50 PERCENT POPS IN THE SOUTH FOR WEDNESDAY FOR NOW AND KEEP OTHER POPS THE SAME. GFS STARTS TO MOVE THE UPPER TROF TO THE EAST THURSDAY AS A STRONGER TROF MOVES ACROSS THE NORTHEASTERN U.S. STILL NOT OVERLY CONFIDENT OF THIS...BUT WILL GO WITH DECREASING TREND ON POPS AND SLOW WARMING TREND ON TEMPS. ONLY DID SOME MINOR TWEAKING OF GRIDS BEYOND THURSDAY. .LZK...FLASH FLOOD WATCH TODAY SOUTH ZONES 52-53-62>69
Hazardous weather outlook, Jun 17, 4:42 AM CDT, 4 hours 2 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 442 AM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH SOUTHERN ARKANSAS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ALONG AND AHEAD OF THE FRONT THROUGHOUT THE DAY. WINDS AT BOTH THE SURFACE AND ALOFT ARE VERY LIGHT...SO THE STORMS THAT DO DEVELOP WILL BE VERY SLOW TO MOVE. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AND WITH THE SLOW DRIFT OF THESE STORMS....HEAVY RAINFALL IN EXCESS OF 2 INCHES PER HOUR IS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF SOUTH ARKANSAS FOR TODAY. THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE SOUTH...CLOSE TO THE ACTUAL COLD FRONT. THE POSSIBILITY OF SEVERE WEATHER WITH ANY THUNDERSTORMS APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONTAL SYSTEM WILL WASH OUT BY TOMORROW. ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF THUNDERSTORMS MOVE VERY SLOWLY OR SEVERAL STORMS MOVE OVER THE SAME AREA IN A PERIOD OF SEVERAL HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:12 PM CDT | Flash Flood Warning | LZK | Clark | 4 hr |
| Jun 17, 3:02 AM CDT | Flash Flood Warning | LZK | Clark | 3 hr |
| Jun 17, 5:38 AM CDT | Flash Flood Warning | LZK | Clark, Pike | 3 hr |
| Jun 17, 6:19 AM CDT | Flash Flood Warning | LZK | Garland, Hot Spring | 2 hr |
| Jun 17, 8:16 AM CDT | Flash Flood Warning | LZK | Saline | 2 hr |
| Jun 17, 8:36 AM CDT | Flash Flood Warning | LZK | Grant | 2 hr |
| Jun 17, 9:13 AM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Jun 17, 9:54 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 31 min |
| Jun 17, 10:13 AM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| Jun 17, 10:30 AM CDT | Flash Flood Warning | LZK | Grant, Saline | 2 hr |
| Jun 17, 10:39 AM CDT | Flash Flood Warning | LZK | Calhoun, Dallas | 2 hr |
| Jun 17, 11:02 AM CDT | Flash Flood Warning | LZK | Cleveland | 2 hr |
| Jun 17, 11:15 AM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Jun 17, 12:10 PM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| Jun 17, 12:25 PM CDT | Flash Flood Warning | LZK | Grant, Saline | 2 hr |
| Jun 17, 1:09 PM CDT | Flash Flood Warning | LZK | Searcy, Stone | 3 hr |
| Jun 17, 2:05 PM CDT | Flash Flood Warning | LZK | Independence, Jackson | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.